New to the forum?

Sign Up Here!


Already a member?
Please login below.





Forgot your password?
Need Help?  
Tired of being tired
4 Replies
Lenzi - January 9

I was diagnosed with fibro. 4 years ago. I still am not receiving the proper care because I have medicaid and no one seems to want to help out. I have been labeled as a person that just wants pain pills and such, so I thought I would turn to this support group.

I am so tired that I can barely stay awake. My doctor has me on Provigil, but it is just not helping. I am a mother of two and doing it by myself and I can barely stay awake to take care of them and if I am taking care of them i do not have the energy to be the mother that I need to be.

Does anyone have any suggestions? PLEASE PLEASE help me. I am so tired of being tired.

 

Fantod - January 10

Hello Lenzi - I was very sorry to hear about your situation. I share in your frustration about fatigue and FMS. I have a couple of ideas that may be helpful to you.

First of all, are you seeing a rheumotologist? I know you said that you are on Medicaid. I know little or nothing about that program. I am going to recommend that you go to the National Fibromyalgia Association website and ask them for more than one referral in your area. A rheumy is the professional who best manages fibromyalgia (FMS). I think if you can find someone to take you
a second opinion would be a good idea. You could also call your local hospital physician referral service and ask them for a rheumy that treats FMS. Just be aware that not all rheumotologists and other medical professionals think FMS exists or treat it properly. If you have time take a look at all of the information on the lefthand side of this page. You'll be better informed and know when a doctor is giving you a line of BS.

Secondly, I would like to ask about your diet. It is very important that people with FMS follow a high protein diet. Fish, chicken and turkey are the preferred choices. I do better if I eat smaller meals throughout the day. I start with 17 grams of protein in the morning. I think that is particularly helpful. Your blood sugar will remain stable instead of crashing. Coffee and sugary snacks may give you a boost but the downside is just not worth it. Stay away from diet pop or sugar substitutes (including Splenda), processed lunch meat (nitrates) and deep fried food. They will all probably increase your pain level. They also make you more tired. If you need a sweetner for coffee the local health food store should stock Stevia. This is a natural sugar substitute which tastes good. Some grocery stores have just started stocking "Truvia" which is stevia under a different name.

I suspect that part of the problem is lack of quality sleep. Are you on Amitriptyline or any other medication to aid deep sleep? FMS interrupts the deep sleep cycle and deprives all of us of quality sleep. You could try adding 1mg of Melatonin (health food store) to see if that helps. Do it when you don't have any plans the following day. You may feel more groggy although I have found that if I take it early enough that is not a problem. You can safely go up to 3mg of Melatonin but I'd take a little at a time to see how it affects you. I take 1 mg of Melatonin with my nighttime meds with no problems. Make sure you read the label so you understand how to take it and the risks associated with it.

You can also try a sublingual B12 lozenge. You should find it either in a combination of 1000 mcg B12 with 400mcg Folic acid. Or buy them separately in the closest mcg. The folic acid helps the B12 absorb which is why you need both. Sublingual meds are placed under the tongue and allowed to dissolve. They do not taste bad. You should not drink anything, smoke, eat or brush your teeth 1/2 hour before AND after using them. I keep mine on my bedside table. I pop one when I wake up and it gives me a "push" to get up and moving. You can use this periodically throughout the day. My nutrionist recommended this to me and it does help. Again make sure you understand how to use them and any associated risks.

Finally, I wonder if you have considered that your high level of fatigue may be associated with depression. Depression is another *perk* of FMS and most of us have it to one degree or another. Have you spoken to your doctor about this? Are you on Cymbalta or another antidepresant for pain and depression. Maybe the dose needs to be adjusted. There is no shame in asking for help on this issue. You have your hands full as a single mother.

I hope you will consider some of the alternatives that I have suggested. I think getting to a fibro-friendly doctor would be a good start. Keep in touch and let us know how you are doing. God bless.

 

axxie - January 13

Lenzi, I understand being tired and not being able to take care of everything. Since you are on Medicaid you can ask for a referal, either general or someone who treats arthritis. They need to get you off the pain pill, they don't generally work as rule. What you need is lyraca or cymbalta the latter seem to do quite well on women and for some reason don't work on a male. As for trying to stay awake, the one good thing you can do for yourself is take a multi-vitamin, since you are women I suggest materna, it's the only one that you can take that has everything and even mineral. Another vit B-6 and try to get your doctor to do a B-12 on you, you may have a problem with absorbing your b-12. These help and I would suggest your doctor give you something to sleep if you have this problem. Just don't take a full pill the first time, you might be able to wake up until mid-afternoon. If all fails you need to see your doctor and tell him that you need to be treated for fibro pronto. I know I've been in the same situation as you. If you do go on cymbalta, the first pill and you will notice a difference. I slept the first month on and off again during they day but at least the pain was very much manageable. Good luck to you.

 

Lenzi - January 20

Thank you so much for your time!! I have seen two rheumotologist and they have done nothing for me. My family practitioner put me on Cymbalta, Lyrica, Wellbutrin, rhemron for my sleep and some other medications. I also receive b12 shots once a month, because my body does not absorb b12 like it is suppose to.

I will defiantly keep in mind the diet that you have told me about. I basically live on chicken LOL.

Once again thank you for your time, God bless

 

Lenzi - January 20

I will defiantly get using the information that you gave me. I am on Cymbalta and Lyrica I have been for the last three years. I also get a B12 shot once a month, good call, I do have a problem absorbing LOL. I also take a sleeping pill. I am kind of at a blocked road. I have no where else to go and have no clue what other direction to take. Thank you so much for your time and help may God Bless YOU.

 

Message:


You must log in to reply.

Are you New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password?
Need Help?
Ask a Question